Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
October 16, 2000

Medications: Pills for Diabetes, Type 2

Question from Rowland, North Carolina, USA:

I am 47 years old and last year I was diagnosed with type�2. I take Glucophage. I have no energy, and it is affecting my work. I just feel tired all the time. I am a mother of four, and this is hard for me. To top it off, my sex desire has left me, and my husband complains about it all the time. Is there any help for this?

Answer:

You didn’t mention in your inquiry how your blood glucose levels are doing on the Glucophage [metformin, a pill for Type 2 diabetes]. Some people feel tired when their blood sugars are high.

It is possible that you may be having some side effects from the medication. It is rare, but some people don’t tolerate the Glucophage and may feel very sleepy and tired as part of that intolerance. You should talk to your doctor about this and he may want to try a different medication. We have many choices for controlling blood glucose, and you can have good glucose levels and feel good.

VV